MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48025
Medical Device Problem Codes Delivery System Failure (2905); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # k101530 / k163468.An image was provided for review of the device prior to return, its shows the red shuttle deployment marker at the back of the handle, past the point of no return with no part of the stent exposed from the sheath.1 x evo-22-27-6-d of lot number c1253376 was returned to cirl for evaluation.Upon evaluation of the returned device, it was noted that no lock wire was returned with the device.There was no stent exposure from the sheath on return.The red shuttle deployment marker was towards the back half of the handle.Upon actuating the handle, deployment or retraction were not possible.The device was dismantled during lab evaluation to show that the flexor had broken at the shuttle cap.The stent was manually deployed and noted to be fine.The customer complaint was confirmed as the flexor was broken at the shuttle cap.As usage conditions cannot be replicated within the laboratory setting, a definitive root cause cannot be conclusively determined.Prior to distribution all evo-22-27-6-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for this evo-22-27-6-d device of lot c1253376 revealed no discrepancies that could have contributed to this complaint issue.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The user advanced device along wire guide under endoscope to desired position.Squeeze the trigger until the red marker on top of introducer had passed the point-of-no-return indicator on handle.But the stent still didn't deploy.Withdraw the device and replace the same module stent to finish the procedure.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6799831
Report Number3001845648-2017-00333
Device Sequence Number11013664
Product Code MUM
UDI-Device Identifier10827002480251
UDI-Public(01)10827002480251(17)180719(10)C1253376
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K101530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48025
Device Catalogue NumberEVO-22-27-6-D
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/17/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2017
Initial Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight65